Alert archive / North Carolina / Beach Hazards Statements in 2013

Beach Hazards Statement 8, NWS Newport/Morehead City, NC

June 8, 2013

NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 8, 2013, 8:42 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2013, 8:42 PM EDT (00:42 UTC)
Expired
Jun 9, 2013, 8:00 PM EDT
In force
23 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WHUS42 KMHX 090042
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
842 PM EDT SAT JUN 8 2013

...HIGH THREAT OF RIP CURRENTS EXPECTED FOR AREA BEACHES FROM CAPE
HATTERAS SOUTH TO CAPE LOOKOUT...

.MEDIUM PERIOD SOUTHEASTERLY SWELL AND SOUTHERLY WINDS WILL
CONTINUE TO PRODUCE A HIGH THREAT OF RIP CURRENTS FOR AREA BEACHES
FROM CAPE HATTERAS SOUTH TO CAPE LOOKOUT ON SUNDAY.

NCZ095-103-104-091600-
/O.NEW.KMHX.BH.S.0008.130609T0042Z-130610T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
842 PM EDT SAT JUN 8 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH SUNDAY
EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM CAPE HATTERAS SOUTH TO CAPE LOOKOUT.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 230 PM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
2 follow-up statements
663 
WHUS42 KMHX 090739
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
339 AM EDT SUN JUN 9 2013

...HIGH THREAT OF RIP CURRENTS EXPECTED FOR AREA BEACHES FROM
CAPE HATTERAS SOUTH TO CAPE LOOKOUT...

.MEDIUM PERIOD SOUTHEASTERLY SWELL AND SOUTHERLY WINDS WILL
CONTINUE TO PRODUCE A HIGH THREAT OF RIP CURRENTS FOR AREA
BEACHES FROM CAPE HATTERAS SOUTH TO CAPE LOOKOUT ON SUNDAY.

NCZ095-103-104-091745-
/O.CON.KMHX.BH.S.0008.000000T0000Z-130610T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
339 AM EDT SUN JUN 9 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM CAPE HATTERAS SOUTH TO CAPE LOOKOUT.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 230 PM 
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
443 
WHUS42 KMHX 091527
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1127 AM EDT SUN JUN 9 2013

...HIGH THREAT OF RIP CURRENTS EXPECTED FOR AREA BEACHES FROM
CAPE HATTERAS SOUTH TO CAPE LOOKOUT...

.MEDIUM PERIOD SOUTHEASTERLY SWELL AND SOUTHERLY WINDS WILL
CONTINUE TO PRODUCE A HIGH THREAT OF RIP CURRENTS FOR AREA
BEACHES FROM CAPE HATTERAS SOUTH TO CAPE LOOKOUT TODAY.

NCZ095-103-104-100000-
/O.CON.KMHX.BH.S.0008.000000T0000Z-130610T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1127 AM EDT SUN JUN 9 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM CAPE HATTERAS SOUTH TO CAPE LOOKOUT.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 230 PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 8, 6:29 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 8, 6:29 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
629 PM EDT SAT JUN 8 2013

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE EAST THROUGH
SUNDAY AS A WEAK TROUGH OF LOW PRESSURE CONTINUES TO THE WEST. A
COLD FRONT WILL APPROACH FROM THE WEST MONDAY AND MOVE INTO THE
AREA LATE TUESDAY INTO WEDNESDAY. THE FRONT WILL LINGER NEAR THE
AREA THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 620 PM SATURDAY...BAND OF SHOWERS AND TSTMS AFFECTING FAR
NORTHEASTERN CWA...MAINLY MAINLAND DARE COUNTY AND THE NORTHERN
OUTER BANKS...IN AN AREA OF STRONG MOISTURE CONVERGENCE NEAR A
WEAK MESO-LOW. THINK THIS ACTIVITY SHOULD GRADUALLY DISSIPATE OVER
THE NEXT HOUR OR SO WITH LOSS OF HEATING AND WILL LIKELY BE ABLE
TO DROP POPS ON THE NEXT UPDATE. A WARM HUMID NIGHT SHOULD FOLLOW
WITH MINIMUM TEMPERATURES IN THE LOWER TO MIDDLE 70S WITH
DEWPOINTS REMAINING IN THE UPPER 60S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A MORE TYPICAL EARLY SUMMER DAY IS IN STORE ON SUNDAY AS THE
WESTWARD EXTENSION OF THE OFFSHORE UPPER RIDGE REMAINS THE
DOMINANT FEATURE. EXPECT ISOLD TO SCT SEABREEZE SHOWERS AND
TSTORMS TO DEVELOP DURING THE AFTERNOON. ALSO MODELS SHOW A SURGE
OF DEEP MOISTURE MOVING OVER THE GULF STREAM WHERE MORE WIDESPREAD
CONVECTION SEEMS LIKELY OFFSHORE. HIGH TEMPS WILL REACH INTO THE
85-90F DEG RANGE FOR MOST...BUT A LITTLE COOLER AT THE BEACHES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 430 PM SAT...A DEEPENING TROUGH ACROSS THE CENTRAL CONUS
SHIFTING EASTWARD WILL KICK OFF THE LONG TERM WITH AMPLE SOUTHERLY
FLOW IN PLACE AT THE SURFACE. THERE WILL BE NO SHORTAGE OF
HUMIDITY ACROSS MUCH OF EASTERN NC INTO EARLY NEXT WEEK AS
SPRAWLING BERMUDA HIGH PRESSURE CONTINUES TO SIT WELL OFFSHORE.

AS THE UPPER LEVEL TROUGH MIGRATES JUST SOUTH OF THE GREAT LAKES
REGION EARLY IN THE WEEK...WEAK SHORTWAVE ENERGY WILL RIDE AROUND
THE PERIPHERY AND SPARK CONVECTION. LITTLE IN THE WAY OF CAPPING
SO CONVECTION CHANCES WILL BE THERE IN THE OVERNIGHT...MAINLY NEAR
THE COAST AND COASTAL WATERS EARLY MONDAY MORNING...THEN SPREADING
INLAND FOR THE DAY MONDAY. ANTICIPATE PLENTY OF CLOUD COVER
DURING THIS TIME WHICH WILL KEEP TEMPS AROUND NORMAL AND LIKELY
LIMIT DEEP ORGANIZED CONVECTION IN ADDITION TO DEEP LAYER SHEAR
BELOW 20 KT MONDAY.

HAVE CONTINUED TO WEIGHT THE ECMWF THROUGH MID WEEK...AS THIS SOLN
HAS BETTER CLUSTERING OF HT FIELDS WITH ITS ENSEMBLE MEANS...AND
SUPPORT FROM THE 08/12Z CMC.

A BREAK IN PRECIP MAY OCCUR MON NIGHT AS TEMPORARY RIDGING OCCURS
IN E NC IN RESPONSE TO ADVANCING SHORT WAVE TROUGH IN THE GREAT
LAKES/OHIO VALLEY REGION. UPPER LEVEL SW FLOW INC ON TUE AHEAD OF
AFOREMENTIONED SHORTWAVE...AND WILL BE A CATALYST FOR POTENTIAL
STRONG OR SEVERE THUNDERSTORM DEVELOPMENT AS 0-6KM BULK SHEAR INC
TO AOA 25 KT. QUESTION WILL BE HOW MUCH CLOUD COVER WILL BE IN
PLACE... WHICH MAY INHIBIT STRONG DESTABILIAZATION. IF GFS SOLN
PANS OUT THEN A FLATTER MORE PROGRESSIVE SHORTWAVE WILL SWEEP ANY
THUNDERSTORM CHANCES OFFSHORE BEFORE PRIME HEATING.

SHORTWAVE WILL PASS THROUGH TUE NIGHT WITH WNW FLOW DEVELOPING
BEHIND IT. TEMPS WILL ACTUALLY RISE PER DOWNSLOPING FLOW OFF THE
APPALACHIANS...THOUGH HUMIDITY VALS BE LOWER. LATEST GFS HAS COME
INTO BETTER AGREEMENT WITH ECM FOR THE MID WEEK TIME FRAME. WED
AND THUR LOOK TO REMAIN ON THE DRY BUT HOT SIDE AS 850MB TEMPS AND
LOW LEVEL THICKNESSES SOAR. HIGHS WILL REACH THE 90S FOR MOST
INLAND LOCALES WITH 80S BEACHES.

LOOKING TOWARDS THE END OF NEXT WEEK...ANOTHER SHORTWAVE LOOKS TO
SINK INTO THE AREA WITH AN ATTENDANT SHARP BACK DOOR COOL FRONT
LATE THUR OR FRIDAY. THIS WOULD BRING MORE THUNDERSHOWERS WITH A
COOL DOWN TO NEAR OR EVEN SLIGHTLY BELOW CLIMO BEHIND IT.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH 18Z SUNDAY/...
AS OF 620 PM SATURDAY...MAINLY VFR CONDITIONS WILL CONTINUE
THROUGH THIS EVENING AS AREA OF TSTMS DISSIPATE OVER OUR
NORTHEASTERN CWA. WILL LIKELY SEE PATCHY FOG/STRATUS AND SUB-VFR
CONDITIONS LATE AT NIGHT PER MOIST LOW LVLS WITH VERY LIGHT
SFC FLOW. VFR RETURNS AS ANY FOG/STRATUS QUICKLY LIFTS AFTER
SUNRISE SUNDAY.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 430 PM SAT...THUNDERSHOWERS WILL BE IN THE FORECAST MONDAY
AND TUESDAY. ANTICIPATE SCATTERED SUB-VFR CONDITIONS DURING THE EARLY
MORNING HOURS MONDAY THROUGH WEDNESDAY WITH AMPLE LOW LEVEL
MOISTURE IN PLACE. ALSO...EXPECT SUB-VFR TO ACCOMPANY ANY HEAVY
SHOWERS OR THUNDERSTORMS. DRIER AIR WILL MOVE IN LATER WEDNESDAY
WITH MORE PLEASANT FLYING CONDITIONS NOTED. SOUTHERLY FLOW WILL
CONTINUE THROUGH MUCH OF THE TAF PERIOD WITH A BRIEF WRLY SURGE
WEDNESDAY.

&&

.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 625 PM SATURDAY...HIGH PRESSURE OFFSHORE WILL HELP TO
MAINTAIN MODERATE SW FLOW THRU THE PERIOD. SPEEDS WILL CONT AT
SOLID 15 TO 20 KTS THIS EVENING THEN DIMINISH TO LESS THAN 15 KTS
OVERNIGHT INTO EARLY SUNDAY. WINDS WILL PICK UP AGAIN TO 15-20
KNOTS AND GUSTY DURING SUNDAY AFTERNOON AS THE GRADIENT TIGHTENS
ALONG THE COAST.

LINGERING SEAS OF 4 TO 6 FT OVER THE CENTRAL WATERS WILL CONTINUE
THROUGH THE EVENING HOURS AND HAVE CONTINUED SCA FROM OREGON INLET TO
LOOKOUT. SCA'S HAVE EXPIRED ELSEWHERE. SEAS THEN REMAIN 3-5 FT
THROUGH SUNDAY.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 430 PM SAT...SOUTHERLY FLOW WILL SLOWLY START TO INCREASE
THROUGH TUESDAY AS A FRONT AND TROUGH APPROACHES THE AREA FROM
THE WEST. WINDS WILL INCREASE TO 15-20KTS MONDAY NIGHT AS THE
GRADIENT TIGHTENS. WINDS MAY REACH SCA WITH SEAS BUILDING TO 5 TO
7 FT TUESDAY AND LINGERING THROUGH THE EVENING...QUICKLY
SUBSIDING EARLY WEDNESDAY AS THE FRONT BECOMES WASHED OUT ACROSS
THE AREA AND WINDS TURN WESTERLY. ANOTHER SURGE OF STRONG SOUTHWEST
WINDS MAY DEVELOP THURSDAY AHEAD OF APPROACHING LOW PRES AND COLD
FRONT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ152-154-
     156.

&&

SYNOPSIS...BTC
NEAR TERM...CTC
SHORT TERM...BTC
LONG TERM...TL
AVIATION...CTC/BTC/TL
MARINE...CTC/BTC/TL
Hazardous weather outlook, Jun 8, 8:18 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
818 PM EDT SAT JUN 8 2013

NCZ029-044>047-079>081-090>094-100030-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
818 PM EDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-100030-
ONSLOW-
818 PM EDT SAT JUN 8 2013

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

AN ELEVATED RISK FOR RIP CURRENTS WILL CONTINUE THROUGH AT LEAST
SUNDAY...AND POSSIBLY INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-100030-
OUTER BANKS DARE-
818 PM EDT SAT JUN 8 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING FROM
CAPE HATTERAS SOUTH...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING
NORTH OF CAPE HATTERAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RIP CURRENT RISK.

AN ELEVATED RISK FOR RIP CURRENTS WILL CONTINUE THROUGH AT LEAST
SUNDAY...AND POSSIBLY INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-100030-
CARTERET-
818 PM EDT SAT JUN 8 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING FROM
CAPE LOOKOUT NORTH...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING
SOUTH OF CAPE LOOKOUT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RIP CURRENT RISK.

AN ELEVATED RISK FOR RIP CURRENTS WILL CONTINUE THROUGH AT LEAST
SUNDAY...AND POSSIBLY INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-100030-
OUTER BANKS HYDE-
818 PM EDT SAT JUN 8 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

AN ELEVATED RISK FOR RIP CURRENTS WILL CONTINUE THROUGH AT LEAST
SUNDAY...AND POSSIBLY INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 8, 4:19 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EDT SAT JUN 8 2013

NCZ046-047-082100-
MAINLAND DARE-TYRRELL-
419 PM EDT SAT JUN 8 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS MAINLAND DARE AND TYRRELL
COUNTIES THROUGH 500 PM EDT...

AT 420 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF LEVELS...OR ABOUT 25 MILES SOUTHEAST OF EDENTON...MOVING
NORTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LEVELS......
COLUMBIA...LEVELS......FRYING PAN LANDING...ALLIGATOR......
NEWFOUNDLAND...FORT LANDING...EAST LAKE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3599 7605 3595 7600 3595 7597 3598 7592
      3598 7586 3594 7578 3592 7578 3583 7599
      3590 7598 3592 7600 3585 7606 3580 7604
      3578 7610 3579 7611 3577 7611 3569 7631
      3580 7640 3588 7636 3600 7615
TIME...MOT...LOC 2020Z 238DEG 24KT 3582 7626

$$ 9
Special weather statement, Jun 8, 5:11 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
511 PM EDT SAT JUN 8 2013

NCZ047-103-082145-
MAINLAND DARE-OUTER BANKS DARE-
511 PM EDT SAT JUN 8 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE AND
MAINLAND DARE COUNTIES THROUGH 545 PM EDT...

AT 511 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MANNS HARBOR...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROANOKE ISLAND
FESTIVAL PARK......MANTEO...JOCKEYS RIDGE STATE PARK......NAGS
HEAD...NAGS HEAD FISHING PIER......WHALEBONE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3585 7567 3591 7571 3592 7574 3590 7576
      3583 7573 3580 7582 3595 7588 3597 7590
      3599 7586 3593 7577 3595 7570 3590 7563
      3593 7562 3596 7565 3600 7574 3604 7571
      3606 7568 3588 7557
TIME...MOT...LOC 2111Z 246DEG 25KT 3592 7576

$$ 9

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:11 PM EDTSpecial Weather StatementMHXDare64 min
Jun 9, 2:15 PM EDTSpecial Weather StatementMHXDare60 min
Jun 9, 6:33 PM EDTSpecial Weather StatementMHXPitt57 min

Nearby

Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.